MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE CONFIRMATORY; HBSAG CONFIRMATORY
Catalog Number 04P54-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that they received a (b)(6) result on a labor and delivery patient.The results from (b)(6) 2017 =1.43s/co / sample repeated = 1.36s/co (>/=1.00s/co = (b)(6)) / confirmatory testing performed = c2 1.30 / neutralization = 102.94% (c2 >/=0.70 and % neut >/=50% = confirmed (b)(6)).Physician questioned the results and requested a new sample, drawn (b)(6) 2017 = 0.75s/co (<1.00s/co = (b)(6)).The customer retested the (b)(6) 2017 sample after re-centrifuging and generated 1.36 / 1.41 / repeated confirmatory = c2 1.30 / 100.619% neut.There was no reported impact to patient management.There was no additional patient information provided.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a review of the complaint text, trend reports, complaint searches, product labeling, manufacturing records, and specificity testing.A patient sample was returned, but there was an inadequate volume to perform testing.A review of ticket searches determined no unusual complaint activity.Historical performance of list 4p53 was evaluated using world wide data from abbott link.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 67292fn00 is within the established control limits and no unusual reagent lot performance was identified.No adverse trend was identified for the customer's issue.Testing of a serum based panel was performed using a retained kit of list 4p54, lot 67302fn00, which mimics a patient sample.All specifications were met indicating that lot 67302fn00 is performing acceptably.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of labeling was performed - the assays do not have 100% specificity and if the architect hbsag qualitative /architect hbsag qualitative confirmatory results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.Based on the information within the complaint record a malfunction was identified, the device failed to meet performance specifications or otherwise perform as intended at the customer site.There was no product deficiency identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE CONFIRMATORY
Common Device Name
HBSAG CONFIRMATORY
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6304398
Report Number3008344661-2017-00009
Device Sequence Number16342997
Product Code LOM
UDI-Device Identifier00380740007799
UDI-Public(01)00380740007799(17)170429(10)67302FN00
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2017
Device Catalogue Number04P54-25
Device Lot Number67302FN00
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR ANALYZER, LIST # 01L86-01,; SERIAL # (B)(4)
Patient Age36 YR